Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 30, NWS Omaha, NE

March 30, 2006Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Mar 30, 2006, 8:51 AM CST for Saunders County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 8:51 AM CST (14:51 UTC)
Expired
Mar 30, 2006, 9:15 AM CST
In force
24 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Saunders County, NE

The radar

The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:42 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 2.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:45 AM CST, 6 hours 6 minutes earlier.

Area forecast discussion, Mar 30, 2:45 AM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CST THU MAR 30 2006

.DISCUSSION...
SURFACE ANALYSIS AT 07Z SHOWED PRIMARY LOW OVER NORTHWEST SOUTH
DAKOTA WITH TROF/DRYLINE THROUGH WESTERN NEBRASKA AND EXTREME
WESTERN KANSAS. SOME SHOWERS HAVE STARTED TO POP UP OVER SOUTHEAST
NEBRASKA AT 08Z. TEMPERATURES HAVENT DROPPED OFF MUCH THIS MORNING
WITH STRONG SOUTH WINDS ACROSS THE AREA SO WILL BE STARTING OFF ON
THE WARM SIDE WITH GUSTY SOUTH WINDS CONTINUING THROUGH THE MORNING.
SOME SPOTS MAY BRUSH WIND ADVISORY CRITERIA AT TIMES THIS MORNING
BUT WITH 850MB WIND AXIS SHIFTING EAST AND DROPPING OFF A BIT
THROUGH 18Z WILL HOLD OFF ON ANY WIND HEADLINES AT THIS TIME. MAIN
CONCERN TODAY WILL BE SEVERE WEATHER POTENTIAL WITH SPC PLACING
SOUTHEAST CORNER OF NEBRASKA AND FAR SOUTHWEST IOWA UNDER A MODERATE
RISK AND SLIGHT RISK ELSEWHERE. HAVE BACKED OFF SOME ON POPS THIS MORNING
WITH 06Z MODELS WAITING UNTIL AFTER 15Z BEFORE BRINGING MUCH MID
LEVEL INSTABILITY INTO THE AREA. AFTERNOON THROUGH EARLY EVENING
STILL EXPECTED TO BE MAIN PERIOD FOR SEVERE POTENTIAL AND HAVE
CONTINUED WITH LIKELY POPS ACROSS MUCH OF THE AREA. LITTLE CHANGE TO
REMAINDER OF THE FORECAST AS PATTERN REMAINS PROGRESSIVE AND ACTIVE
THROUGH THE EXTENDED PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT
Hazardous weather outlook, Mar 30, 4:20 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
420 AM CST THU MAR 30 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301800-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
420 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY TODAY INTO THIS EVENING ACROSS
THE AREA. A FEW SEVERE STORMS ARE POSSIBLE THIS MORNING OVER
PARTS OF EASTERN NEBRASKA...MAINLY WEST OF A BEATRICE TO LINCOLN TO
WISNER LINE. LARGE HAIL WILL BE THE PRIMARY HAZARD WITH THESE
STORMS.

MORE SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING. THESE STORMS COULD PRODUCE HAIL AND DAMAGING
WINDS ESPECIALLY SOUTHEAST OF A LINE FROM WAYNE TO COLUMBUS INTO
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE APPEARS TO BE SUFFICIENT
INSTABILITY AND VERY STRONG SHEAR TO SUPPORT ISOLATED TORNADOES OVER
PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA ALSO.

THE SEVERE WEATHER WOULD BE THE RESULT OF INTENSE LOW PRESSURE
TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE SUNDAY FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM SOUTHEAST
NEBRASKA INTO SOUTHERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING.
A CONFERENCE CALL IS ANTICIPATED LATER TODAY.

FOBERT

In the hours before

Local storm report, Mar 30, 8:33 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             2 N MALCOLM             40.94N 96.87W
03/30/2006  E0.88 INCH       LANCASTER          NE   AMATEUR RADIO

&&

BG
Special weather statement, Mar 30, 8:36 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
836 AM CST THU MAR 30 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301530-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
836 AM CST THU MAR 30 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

THUNDERSTORMS MOVING THROUGH SOUTHEAST AND EAST CENTRAL NEBRASKA...
AS WELL AS SOUTHWEST IOWA... ARE MOSTLY ELEVATED AND
PRODUCING HEAVY RAIN.  SOME REPORTS OF 1/4 INCH HAIL HAVE BEEN
RECEIVED UP THROUGH 825 AM.  50-55 DBZ CORE HEIGHTS HAVE BEEN
REACHING 24000 FEET WITH STORM TOP DIVERGENCE OF 65-75 KNOTS...
HOWEVER STORMS IN SEWARD AND LANCASTER COUNTIES RECENTLY SHOWED CORE
HEIGHTS OF 30000 FEET... THUS TRENDING HIGHER...AND HAVE RECEIVED ONE
REPORT OF NICKEL HAIL WITH THOSE HIGHER CORE HEIGHTS. WILL CONTINUE
TO MONITOR THESE STORMS FOR STRENGTHENING UPDRAFTS.

12Z OAX SOUNDING SHOWED MODEST INVERSION BASED AROUND 850 MB.  THIS
INVERSION WILL PROHIBIT SURFACE BASED PARCELS FOR A FEW HOURS...
HOWEVER LARGE SCALE ASCENT AND COOLING ALOFT SHOULD SLOWLY REDUCE
THE CAPPING INVERSION TO ALLOW MORE SURFACE BASED PARCELS THIS
AFTERNOON.  MORE REPRESENTATIVE SOUNDING MAY BE FROM THE DDC AIRMASS
WHICH WILL ADVECT EAST BY 18Z.

SEE NEW TORNADO WATCH NUMBER 109 FOR ADDITIONAL DETAILS.

NIETFELD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:18 AM CSTSevere Thunderstorm WarningOAXLancaster, Saunders27 min
Mar 30, 6:56 AM CSTSevere Thunderstorm WarningOAXJefferson, Saline34 min
Mar 30, 7:01 AM CSTSevere Thunderstorm WarningOAXDouglas28 min
Mar 30, 8:16 AM CSTSevere Thunderstorm WarningOAXLancaster, Seward29 min
Mar 30, 10:29 AM CSTSevere Thunderstorm WarningOAXBoone46 min
Mar 30, 10:45 AM CSTSevere Thunderstorm WarningOAXDodge28 min
Mar 30, 11:12 AM CSTSevere Thunderstorm WarningOAXAntelope, Madison33 min
Mar 30, 11:23 AM CSTSevere Thunderstorm WarningOAXPierce52 min
Mar 30, 11:36 AM CSTSevere Thunderstorm WarningOAXKnox39 min
Mar 30, 11:40 AM CSTSevere Thunderstorm WarningOAXWayne37 min
Mar 30, 11:46 AM CSTSevere Thunderstorm WarningOAXMadison33 min
Mar 30, 11:54 AM CSTSevere Thunderstorm WarningOAXBoone51 min
Mar 30, 12:04 PM CSTSevere Thunderstorm WarningOAXGage, Jefferson26 min
Mar 30, 12:12 PM CSTSevere Thunderstorm WarningOAXCedar48 min
Mar 30, 12:14 PM CSTSevere Thunderstorm WarningOAXPierce46 min
Mar 30, 12:23 PM CSTSevere Thunderstorm WarningOAXLancaster, Saline37 min
Mar 30, 12:29 PM CSTSevere Thunderstorm WarningOAXAntelope46 min
Mar 30, 12:29 PM CSTSevere Thunderstorm WarningOAXGage, Jefferson31 min
Mar 30, 12:36 PM CSTSevere Thunderstorm WarningOAXDodge39 min
Mar 30, 12:44 PM CSTSevere Thunderstorm WarningOAXBoone46 min
Mar 30, 12:58 PM CSTSevere Thunderstorm WarningOAXGage, Lancaster47 min
Mar 30, 1:00 PM CSTSevere Thunderstorm WarningOAXCedar45 min
Mar 30, 1:06 PM CSTSevere Thunderstorm WarningOAXPierce39 min
Mar 30, 1:18 PM CSTSevere Thunderstorm WarningOAXJohnson, Pawnee29 min
Mar 30, 1:22 PM CSTSevere Thunderstorm WarningOAXMadison23 min
Mar 30, 1:30 PM CSTSevere Thunderstorm WarningOAXBoone45 min
Mar 30, 1:31 PM CSTSevere Thunderstorm WarningOAXSaunders44 min
Mar 30, 1:34 PM CSTSevere Thunderstorm WarningOAXPlatte41 min
Mar 30, 1:43 PM CSTSevere Thunderstorm WarningOAXLancaster16 min
Mar 30, 1:43 PM CSTTornado WarningOAXPierce47 min
Mar 30, 1:45 PM CSTSevere Thunderstorm WarningOAXCedar45 min
Mar 30, 1:47 PM CSTTornado WarningOAXPlatte43 min
Mar 30, 1:50 PM CSTSevere Thunderstorm WarningOAXCass, Otoe25 min
Mar 30, 1:52 PM CSTSevere Thunderstorm WarningOAXMadison38 min
Mar 30, 1:52 PM CSTSevere Thunderstorm WarningOAXDouglas, Washington23 min
Mar 30, 2:03 PM CSTTornado WarningOAXPlatte42 min
Mar 30, 2:11 PM CSTSevere Thunderstorm WarningOAXGage, Jefferson34 min
Mar 30, 2:14 PM CSTTornado WarningOAXPierce31 min
Mar 30, 2:22 PM CSTSevere Thunderstorm WarningOAXDouglas, Sarpy17 min
Mar 30, 2:31 PM CSTSevere Thunderstorm WarningOAXLancaster, Seward29 min
Mar 30, 2:32 PM CSTSevere Thunderstorm WarningOAXCedar, Wayne58 min
Mar 30, 2:33 PM CSTSevere Thunderstorm WarningOAXButler42 min
Mar 30, 2:38 PM CSTSevere Thunderstorm WarningOAXColfax41 min
Mar 30, 2:40 PM CSTSevere Thunderstorm WarningOAXStanton27 min
Mar 30, 2:44 PM CSTSevere Thunderstorm WarningOAXGage31 min
Mar 30, 2:46 PM CSTSevere Thunderstorm WarningOAXCuming51 min
Mar 30, 2:56 PM CSTSevere Thunderstorm WarningOAXJohnson34 min
Mar 30, 3:08 PM CSTSevere Thunderstorm WarningOAXLancaster25 min
Mar 30, 3:11 PM CSTTornado WarningOAXThurston34 min
Mar 30, 3:15 PM CSTSevere Thunderstorm WarningOAXDodge, Saunders33 min
Mar 30, 3:18 PM CSTSevere Thunderstorm WarningOAXPawnee27 min
Mar 30, 3:19 PM CSTSevere Thunderstorm WarningOAXCass, Otoe41 min
Mar 30, 3:22 PM CSTSevere Thunderstorm WarningOAXBurt38 min
Mar 30, 3:27 PM CSTSevere Thunderstorm WarningOAXWashington33 min
Mar 30, 3:30 PM CSTTornado WarningOAXDouglas, Saunders30 min
Mar 30, 3:46 PM CSTSevere Thunderstorm WarningOAXSarpy29 min
Mar 30, 3:52 PM CSTTornado WarningOAXDouglas, Sarpy23 min
Mar 30, 3:59 PM CSTSevere Thunderstorm WarningOAXWashington16 min
Mar 30, 3:01 PM CSTSevere Thunderstorm WarningOAXHarrison18 min
Mar 30, 3:45 PM CSTSevere Thunderstorm WarningOAXHarrison, Monona60 min
Mar 30, 4:02 PM CSTSevere Thunderstorm WarningOAXFremont, Mills37 min
Mar 30, 4:05 PM CSTTornado WarningOAXPottawattamie25 min
Mar 30, 4:08 PM CSTTornado WarningOAXHarrison37 min
Mar 30, 4:23 PM CSTSevere Thunderstorm WarningOAXMonona37 min
Mar 30, 4:26 PM CSTSevere Thunderstorm WarningOAXMontgomery, Page49 min
Mar 30, 4:26 PM CSTSevere Thunderstorm WarningOAXPottawattamie31 min
Mar 30, 4:34 PM CSTTornado WarningOAXShelby20 min
Mar 30, 4:53 PM CSTTornado WarningOAXMontgomery17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.